MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 85/80; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 85/80; NAIL, FIXATION, BONE
Catalog Number 71677085
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had pain and went to the hospital.It was found that the implanted proximal nail and compression screw were broken.
 
Additional Manufacturer Narrative
The affected lag/compression screw kit and intertan nail were not returned for evaluation.Our investigation included a review of complaint history for the listed parts which revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A clinical evaluation noted that two undated x-rays have been provided and reviewed. the x-rays confirm the presence of the broken nail and proximal screw as well as what appears to be non-union. there is no report of traumatic injury and there are no additional medical documents available for review. additionally, there is no report of the patient's current condition or when the revision will be performed. in the absence of any relevant supporting documentation, a definitive root cause of the reported device fracture cannot be determined.Based on insufficient information, no further clinical assessment can be performed.Without the return of the actual product involved, our investigation of this report is inconclusive.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
LAG/COMP SCREW KIT 85/80
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7653966
Report Number1020279-2018-01260
Device Sequence Number19210574
Product Code JDS
UDI-Device Identifier03596010563293
UDI-Public03596010563293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71677085
Device Lot Number17GT90549
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date07/01/2018
Supplement Report FDA Received Date10/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR